| Model Number |
364506 |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/24/2020
Type of Reportable Event
Malfunction
Event or Problem Description
The orsiro drug-eluting stent system was selected for the treatment of a calcified lesion in the lad.The orsiro was delivered through a guideplus but the stent was deformed and displaced.The device was removed and the intervention was completed with another stent.
Additional Manufacturer Narrative
The returned device was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation of the returned instrument revealed that the stent is displaced by about 1 mm in distal direction and severely deformed at its distal end.Microscopic analysis of the exposed balloon surface revealed clearly visible stent imprints, indicating that the stent was properly crimped in between the two radiopaque markers at the time of delivery.The balloon is well folded and shows no signs of inflation.The crimped diameter of the stent still complies with the specification.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.As a part of final inspection every stent system undergoes visual inspection to ensure correct embedding and homogeneous crimping of the stent.Further, the stent outer diameter is verified to 100 percent and the stent retention force of a defined amount of samples is tested from every lot.Based on the conducted investigations, no manufacturing or material related root cause could be determined.It should be noted that the inner diameter of the nipro guideplus extension catheter is 0.051 inch and does therefore not meet the requirements specified in the orsiro ifu (greater than 0.056 inch).This may have contributed to the complaint event.